Topological and algebraic reducibility for patterns on trees

Lluis Alseda, David Juher, Francesc Manosas

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)


© 2013 Cambridge University Press. We extend the classical notion of block structure for periodic orbits of interval maps to the setting of tree maps and study the algebraic properties of the Markov matrix of a periodic tree pattern having a block structure. We also prove a formula which relates the topological entropy of a pattern having a block structure with that of the underlying periodic pattern obtained by collapsing each block to a point, and characterize the structure of the zero entropy patterns in terms of block structures. Finally, we prove that an n-periodic pattern has zero (positive) entropy if and only if all n-periodic patterns obtained by considering the k\mathrm{th} iterate of the map on the invariant set have zero (respectively, positive) entropy, for each k relatively prime to n.
Original languageEnglish
Pages (from-to)34-63
JournalErgodic Theory and Dynamical Systems
Issue number1
Publication statusPublished - 1 Jan 2013


Dive into the research topics of 'Topological and algebraic reducibility for patterns on trees'. Together they form a unique fingerprint.

Cite this